Depression Community
I overdosed on zopiclone - in hospital
About This Community:

This patient support community is for discussions relating to depression, counseling, sleep problems, and nutrition.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

I overdosed on zopiclone - in hospital

I overdosed on zopiclone and the ENTIRE last week has been a blur. I didnt do it to commit suicide, i took about 5-7 pills.

But the worst part is i dont remember how i got to the hospital, what happened there, who spoke to me, no doctors no anything. Eventually i was transferred to an inpatient unit for mental health and discharged, but I get depressed everytime i think about not remembering anything that happened for 2-3 days after incident.

I vaguely remember being forced to drink charcole, but dont remember throwing up..why did they make me drink this? I believe i only took about 5-7 pills 5mg, is that enough to seriously hurt me?
9 Comments Post a Comment
Blank
Avatar_f_tn
Having you drink the charcoal is to keep the meds from getting more in to your system.
I'm sorry I don't know more about this med and how much is too much. Apparently though you did take too many. I'm glad to hear you're alright.
It's not uncommon to have no memory of what happened in the few days that followed so try not to be depressed about that because there's nothing you can do. You may get some of the memories back in time.
Blank
1110049_tn?1384640486
I took an overdose  of anti depressants once, and was taken to hospital.  I was given something to make me vomit up the pills.  I was then given charcoal to drink but it was foul, and I only took a couple of sips.  I was told it was to line my stomach, and prevent any reaction from the pills getting into my blood stream.  I made a full recovery.

Why did you take so many pills?  All overdoses are life threatening.  
Blank
Avatar_f_tn
I wouldn't worry about not remembering just be happy that you're still alive.  Learn from this and move on.  Take your medication only as prescribed and be thankful that you got to the hospital in time, it really doesn't matter how you got there.  Everything they did at the hospital was to save your life and is the typical process with an overdose.  The typical dosage for adults is 5 to 7.5 milligrams (mg) at bedtime.  You took 5-7 times that much...so yes that is too much and can seriously hurt you.  It's over, just learn from it and stick to the prescribed amount.  Take care.
Blank
480448_tn?1403547723
Be thankful...those are memories you probably are better off without.

What are you doing to get yourself some help?  Even if it wasn't a suicide attempt, it shows a lack of caution and lack of caring about your well being to take that many pills.  If not to harm yourself, why DID you take so many?  Do you have any history of drug addiction?

Hope you keep up with the professional help.

Best to you.
Blank
Avatar_f_tn
wow, i cant believe what i did to my health, i regret it so much but yes im happy to still be alive. Well im not telling the whole story here, i took it impulsively because i was sad, depressed and tired. But it wasnt to kill myself, just to wipe out the pain i was feeling after being dumped. (I also have anxiety, depression and the psych i saw said i might* have bipolar but she didnt diagnose me for sure)

I wasnt really thinking, they wanted me to stay in hospital longer but i left against medical advice. I stayed for a week but it was making me worse, i just wanted to get back into a normal routine...when i was in hospital i didnt sleep a wink even though they upp'd my seroquel from 100 to 500.
Blank
1110049_tn?1384640486
Hello, so sorry about your problems.  I do hope things are improving now.  I know what you mean about taking the pills impulsively, because that is just what I did when I was in a difficult situation with a partner.

Luckily, you are still here, and if nothing else, I know you won't do that again.

Be glad you are still alive.  I hope your sleep improves.

let us know how you are now.

Blank
480448_tn?1403547723
Just be sure to keep up with your outpatient care.  It's really very important to have the help of a professional.
Blank
Avatar_m_tn
I have been suffering for depression for quite some time now and now I have the beautiful borderline personality disorder added to my diagnosis.  I have done many trips to the ER from taking tons of zopiclone from 30(7.5mg) and the most was 60(7.5mg).  Yes I had a lot of memory loss but some scenario pops up once in awhile.  Most of them are horrendous at how I've acted towards the doctors and nurses.  I remember screaming in the ER room and was told to strip to the hospital gown.  I fought for my own clothes to the point where they had to give me a sedative.  Finally in the Mental Ward and I was placed in isolation because they thought I might harm other people, yet I was at harm to myself.  I kept buzzing the nurses throughout the night because I was so high on Zopiclone.  They eventually came in and tried to sedate me again and I was fighting and refusing them that I excreted urine while they were trying to get a handle of me.  I remember taking the my pillow and tried strangling myself.... That was a week in the hospital and those are all my memories.  Somehow I managed to get home and I don't remember how.

I agree a high excess of zopiclone does not make you sleep.  I become a walking zombie. An irrational one at that.
Blank
480448_tn?1403547723
Wow, how horrendous.  I sure hope you're getting yourself some help.  That "high" you've been seeking could kill you, or cause you to do something that could harm others, which would change your life as you know it.

Good luck to you.
Blank
Post a Comment
To
Recent Activity
1551327_tn?1408490773
Blank
Remarkable Blank
54 mins ago by Bubulous
1551327_tn?1408490773
Blank
Bubulous I did my first aerokinesis ... Comment
1 hr ago
1551327_tn?1408490773
Blank
Bubulous commented on Bubulous's status
4 hrs ago
MedHelp Health Answers
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
480448_tn?1403547723
Blank
nursegirl6572
PA
1110049_tn?1384640486
Blank
4Maddie44
Dorset, United Kingdom
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
mandy876
haltom city, TX
Depression Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
480448_tn?1403547723
Blank
nursegirl6572
PA
1110049_tn?1384640486
Blank
4Maddie44
Dorset, United Kingdom
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
mandy876
haltom city, TX